| Catalog Number |
TROCAR |
| Health Effect - Clinical Codes |
Tissue Damage (2104); Blood Loss (2597); No Code Available (3191)
| Date of Event |
11/14/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unknown.As a lot/batch was not provided, a device history could not be performed.Additional information received: procedure: laparoscopic procedure for endometriosis.Case date: (b)(6) 2018.Inserted veres needle in supa pubic region.Reached 20 of pressure which is his standard pressure.Has used many 2d5lt over many years.Clicked down red button so blades would work on insertion inserted 2d5lt in to umbilicus as primary port.Reached 5cm deep and was surprised the red button hadn¿t retracted.Removed trocar introducer and checked if it was functioning properly.Re clicked down red button and inserted trocar again, and again red button didn¿t retract.Inserted camera and noticed bleeding in abdomen from aorta.Converted case to open.Applied pressure to bleed until vascular surgeon arrived 40 mins later.Patient lost 350ml of blood and received four units of blood.Went to icu (my assumption is that this is an icu at another hospital).Patient stated patient doing well now, may be discharged soon.All rubbish from procedure was thrown away including all trocars.Surgeon did not know lot numbers.When we asked for his contact details in case medical would like to chat to medical or if he would like to chat to medical dr (b)(6) declined this offer.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the patient position at the time of insertion for the versus needle and trocar? what was the anatomical position of this specific trocar? what is the surgeons normal practice in placing trocars? is the surgeon aware of the following language of the ifu? although the dilating tip trocar is designed with a shield, care must still be taken, as with all trocars, to avoid damage to major vessels and other anatomic structures (such as bowel or mesentery).To minimize the risk of such injury, be sure to: establish adequate pneumoperitoneum, in order to secure enough space in the abdominal or thoracic cavity; properly position the patient to help displace organs out of the area of penetration; for the second and additional punctures of the trocar into the abdominal or thoracic cavity, inspect the tip of trocar visually by monitor and note important anatomical landmarks each time; direct the trocar tip away from major vessels and structures; do not use excessive force.What is the current patient status?.
Event or Problem Description
Laparoscopic procedure for endometriosis: (b)(6) 2018: trocar went in and something wasn't quite right.The doctor has trouble disengaging the trocar and reported it didn't unlock.Subsequently, the patient suffered a tear in the aorta.The patient has survived at this stage with long term effects unknown at this point.Lap procedure was converted to open so the aorta could be repaired.Patient received 3 units of pack cells and 2 units of platelets.Patient is now out of icu and on a ward.
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: response to additional information request, surgeon advised to jjm rep he does not want to be contacted unless patient is wanting anything through legal.Therefore no further information is available to provided.
Additional Manufacturer Narrative
(b)(4).Additional information received: the device is available for return.
Additional Manufacturer Narrative
(b)(4).Product code 2d5lt updated to unknown trocar based on the additional information received.Additional information received: as the rep/hospital cannot confirm the trocar in question that was subsequently discarded as on the day of the incident.The trocars identified on the shelf were sterile representative samples of 2d5lt and 2d12lt which is now returned for evaluation.Device analysis: the analysis results of the eleven 2d5lt found that it were received inside the original packaging and with no damage in the external components.During the functional testing the bullet retracted permitting the exposure of the blade during the advancement through the skin test media and returned to safe position upon penetration; the bullet performed as intended without any anomalies noted.It could not be determined what may have caused the event reported.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.A manufacturing record evaluation was performed for the finished device lot number r40l33 & r4077f, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number r93m94 & r92h3m, and no non-conformances were identified.Lot: r40l33.Batch: r93m94.Expiration date: 05/31/2023 manufacturing date: 06/19/2018.Lot: r4077f.Batch: r92h3m.Expiration date: 02/28/2023.Manufacturing date: 03/02/2018.Device analysis: the analysis results of the six 2d12lt found that it were received inside the original packaging and with no damage in the external components.During the functional testing the bullet retracted permitting the exposure of the blade during the advancement through the skin test media and returned to safe position upon penetration; the bullet performed as intended without any anomalies noted.It could not be determined what may have caused the event reported.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.A manufacturing record evaluation was performed for the finished device lot number r40836, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number r92l2f, and no non-conformances were identified.Lot: r40836.Batch: r92l2f.Expiration date: 02/29/2020.Manufacturing date: 03/05/2018.